Alert archive / Kansas / River Flood Warnings in 2010

River Flood Warning 21, NWS Hastings, NE

June 20, 2010Osborne County, Kansas

NWS Hastings, NE issued this river flood warning at Jun 20, 2010, 8:41 AM CDT for Osborne County, Kansas. It took effect at Jun 20, 2010, 1:54 PM CDT. It was in force for 58 hr.

The area

The counties it named.

The facts

Issued
Jun 20, 2010, 8:41 AM CDT (13:41 UTC)
In effect from
Jun 20, 2010, 1:54 PM CDT
Expired
Jun 23, 2010, 12:09 AM CDT
In force
58 hr
Issued by
NWS Hastings, NE
Flood severity
Minor

County Osborne County, KS

The radar

The Grand Island radar (KUEX), 111 km from the middle of the area, began a volume at 13:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point S F Solomon River near Osborne (OSBK1).

Action stage
12 ft
Minor stage
14 ft
Moderate stage
20 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06874000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

925 
WGUS43 KGID 201341
FLWGID
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
841 AM CDT SUN JUN 20 2010

...THE NATIONAL WEATHER SERVICE IN HASTINGS...NE HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN KANSAS... 

  SOUTH FORK SOLOMON NEAR OSBORNE AFFECTING OSBORNE COUNTY

KSC141-210141-
/O.NEW.KGID.FL.W.0021.100620T1854Z-100623T0030Z/
/OSBK1.1.ER.100620T1854Z.100621T1200Z.100622T0630Z.NO/
841 AM CDT SUN JUN 20 2010

THE NATIONAL WEATHER SERVICE IN HASTINGS...NE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SOUTH FORK SOLOMON NEAR OSBORNE.
* FROM THIS AFTERNOON TO TUESDAY EVENING.....
* AT 7:30 AM SUNDAY THE STAGE WAS 11.8 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY THIS AFTERNOON
  AND CONTINUE TO RISE TO NEAR 17.0 FEET BY TOMORROW MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY EARLY TUESDAY MORNING.
* AT A RUVER STAGE IF 14 FEET...THE NORTH BANK OVERFLOWS.  AT 15 FEET...
  THE SOUTH BANK OVERFLOWS AND THE CITY GOLF COURSE BEGINS TO FLOOD.


$$
9 follow-up statements
425 
WGUS83 KGID 202112
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
412 PM CDT SUN JUN 20 2010

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
KANSAS...
 
  BOW CREEK NEAR STOCKTON AFFECTING ROOKS COUNTY

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KANSAS...
 
  NORTH FORK SOLOMON NEAR PORTIS AFFECTING OSBORNE AND SMITH COUNTIES 
  SOUTH FORK SOLOMON NEAR OSBORNE AFFECTING OSBORNE COUNTY 

KSC141-183-210912-
/O.EXT.KGID.FL.W.0020.000000T0000Z-100623T0120Z/
/PTIK1.2.ER.100620T0500Z.100620T1330Z.100622T0720Z.NO/
412 PM CDT SUN JUN 20 2010

THE FLOOD WARNING CONTINUES FOR
  THE NORTH FORK SOLOMON NEAR PORTIS.
* AT  3:30 PM SUNDAY THE STAGE WAS 21.2 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY TUESDAY MORNING.
* THE RIVER CRESTED AT 21.99 FEET AT 830 AM THIS MORNING.
* AT 20.0 FEET...WATER FLOODS AGRICULTURAL LOWLANDS.

$$

KSC141-210911-
/O.CON.KGID.FL.W.0021.000000T0000Z-100623T0030Z/
/OSBK1.1.ER.100620T2056Z.100621T1200Z.100622T0630Z.NO/
412 PM CDT SUN JUN 20 2010

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH FORK SOLOMON NEAR OSBORNE.
* AT  3:30 PM SUNDAY THE STAGE WAS 13.8 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 17.0 FEET BY TOMORROW MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY EARLY TUESDAY MORNING.


$$

KSC163-202142-
/O.CAN.KGID.FL.W.0018.000000T0000Z-100621T0713Z/
/SKTK1.3.ER.100620T0201Z.100620T0430Z.100620T1304Z.NR/
412 PM CDT SUN JUN 20 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE BOW CREEK NEAR STOCKTON.
* AT  2:45 PM SUNDAY THE STAGE WAS 6.6 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* FELL BELOW FLOOD STAGE AT  8:04 AM SUNDAY.
* THE BOW CREEK CRESTED AT A RECORD STAGE OF 14.29 FEET AT 1148 PM SATURDAY
  EVENING.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 5.6 FEET BY TOMORROW 
  MORNING.


$$
165 
WGUS43 KGID 210322
FLWGID
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1022 PM CDT SUN JUN 20 2010


...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE 
FOLLOWING RIVERS IN KANSAS...

  SOUTH FORK SOLOMON NEAR OSBORNE AFFECTING OSBORNE COUNTY

KSC141-211522-
/O.EXT.KGID.FL.W.0021.000000T0000Z-100624T1615Z/
/OSBK1.2.ER.100620T2158Z.100622T1200Z.100623T2215Z.NO/
1022 PM CDT SUN JUN 20 2010

...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR 
  THE SOUTH FORK SOLOMON NEAR OSBORNE.
* AT  9:30 PM SUNDAY THE STAGE WAS 14.9 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 21.0 FEET BY 
  TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY 
  AFTERNOON.
* AT 20.0 FEET...SIGNIFICANT FLOODING OCCURS IN PASTURE LAND NEAR THE 
  RIVER.

$$
959 
WGUS83 KGID 211041
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
541 AM CDT MON JUN 21 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KANSAS...
 
  NORTH FORK SOLOMON NEAR PORTIS AFFECTING OSBORNE AND SMITH COUNTIES 
  SOLOMON RIVER AT BELOIT AFFECTING MITCHELL COUNTY 
  SOUTH FORK SOLOMON NEAR OSBORNE AFFECTING OSBORNE COUNTY 
KSC141-183-212241-
/O.EXT.KGID.FL.W.0020.000000T0000Z-100625T0618Z/
/PTIK1.2.ER.100620T0500Z.100622T0000Z.100624T1218Z.NO/
541 AM CDT MON JUN 21 2010

THE FLOOD WARNING CONTINUES FOR
  THE NORTH FORK SOLOMON NEAR PORTIS.
* AT  4:30 AM MONDAY THE STAGE WAS 23.0 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.0 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY MORNING.
* AT 25.0 FEET...WIDESPREAD FLOODING OCCURS IN LOW LYING AREAS.  THE 
TOWN OF PORTIS AND THE BRIDGE ON HIGHWAY 281 ARE NOT THREATENED BY 
FLOODING.  A RECORD FLOOD OF 28.5 FEET OCCURRED IN JULY OF 1951.

$$

KSC141-212240-
/O.EXT.KGID.FL.W.0021.000000T0000Z-100624T1436Z/
/OSBK1.2.ER.100620T2158Z.100622T1200Z.100623T2036Z.NO/
541 AM CDT MON JUN 21 2010

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH FORK SOLOMON NEAR OSBORNE.
* AT  4:30 AM MONDAY THE STAGE WAS 15.8 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.4 FEET BY 
  TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY 
  AFTERNOON.
* AT 20.0 FEET...SIGNIFICANT FLOODING OCCURS IN PASTURE LAND NEAR THE
RIVER.

$$

KSC123-212240-
/O.EXT.KGID.FL.W.0019.100621T1152Z-100622T0636Z/
/BLTK1.1.ER.100621T1152Z.100621T1200Z.100621T1236Z.NO/
541 AM CDT MON JUN 21 2010

THE FLOOD WARNING CONTINUES FOR
  THE SOLOMON RIVER AT BELOIT.
* UNTIL LATE TONIGHT.....
* AT  4:30 AM MONDAY THE STAGE WAS 18.0 FEET. 
* FLOOD STAGE IS 20.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO 
  RISE TO NEAR 20.1 FEET BY THIS MORNING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY THIS MORNING.
* AT 20.0 FEET...FLOODING OCCURS IN THE BELOIT CITY PARK AND 
FAIRGROUNDS.  RURAL LOWLANDS OUTSIDE OF BELOIT FLOOD AT 18 FEET. 

$$
EWALD
800 
WGUS83 KGID 211412
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
912 AM CDT MON JUN 21 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KANSAS...
 
  NORTH FORK SOLOMON NEAR PORTIS AFFECTING OSBORNE AND SMITH COUNTIES 
  SOUTH FORK SOLOMON NEAR OSBORNE AFFECTING OSBORNE COUNTY 

KSC141-183-220212-
/O.EXT.KGID.FL.W.0020.000000T0000Z-100625T1227Z/
/PTIK1.2.ER.100620T0500Z.100622T0000Z.100624T1827Z.NO/
912 AM CDT MON JUN 21 2010

THE FLOOD WARNING CONTINUES FOR
  THE NORTH FORK SOLOMON NEAR PORTIS.
* AT  8:30 AM MONDAY THE STAGE WAS 22.6 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.0 FEET BY THIS
  EVENING. THE FLOODING WILL IMPACT THE ENTIRE REACH OF THE RIVER 
  DOWNSTREAM OF KIRWIN RESERVOIR. THE RIVER WILL FALL BELOW FLOOD
  STAGE THURSDAY EARLY AFTERNOON. 
* AT 25.0 FEET...WIDESPREAD FLOODING OCCURS IN LOW LYING AREAS.  THE 
TOWN OF PORTIS AND THE BRIDGE ON HIGHWAY 281 ARE NOT THREATENED BY 
FLOODING.  A RECORD FLOOD OF 28.5 FEET OCCURRED IN JULY OF 1951.

$$

KSC141-220212-
/O.EXT.KGID.FL.W.0021.000000T0000Z-100623T1539Z/
/OSBK1.1.ER.100620T2158Z.100622T0000Z.100622T2139Z.NO/
912 AM CDT MON JUN 21 2010

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH FORK SOLOMON NEAR OSBORNE.
* AT  8:30 AM MONDAY THE STAGE WAS 16.6 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 18.0 FEET BY THIS
  EVENING. FLOODING WILL CONTINUE ALONG THE SOUTH FORK ACROSS ALL OF OSBORNE
  COUNTY. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW AFTERNOON.
* AT 20.0 FEET...SIGNIFICANT FLOODING OCCURS IN PASTURE LAND NEAR THE
RIVER.

$$
715 
WGUS83 KGID 212349
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
649 PM CDT MON JUN 21 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KANSAS...
 
  NORTH FORK SOLOMON NEAR PORTIS AFFECTING OSBORNE AND SMITH COUNTIES 
  SOUTH FORK SOLOMON NEAR OSBORNE AFFECTING OSBORNE COUNTY 

KSC141-183-221149-
/O.EXT.KGID.FL.W.0020.000000T0000Z-100624T1132Z/
/PTIK1.2.ER.100620T0500Z.100621T0900Z.100623T1732Z.NO/
649 PM CDT MON JUN 21 2010

THE FLOOD WARNING CONTINUES FOR
  THE NORTH FORK SOLOMON NEAR PORTIS.
* AT  5:30 PM MONDAY THE STAGE WAS 21.2 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* THE RIVER CRESTED AT 22.99 FEET AT 4 AM THIS MORNING. THE RIVER IS EXPECTED 
  TO GRADUALLY FALL TO BELOW MODERATE FLOOD STAGE OF 20 FEET BY TUESDAY
  MORNING...AND  BELOW FLOOD STAGE OF 15 FEET BY WEDNESDAY.
* AT 20.0 FEET...WATER FLOODS AGRICULTURAL LOWLANDS.

$$

KSC141-221149-
/O.EXT.KGID.FL.W.0021.000000T0000Z-100623T1321Z/
/OSBK1.1.ER.100620T2158Z.100622T0000Z.100622T1921Z.NO/
649 PM CDT MON JUN 21 2010

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH FORK SOLOMON NEAR OSBORNE.
* AT  5:30 PM MONDAY THE STAGE WAS 18.7 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.0 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW EARLY 
  AFTERNOON.
* AT 20.0 FEET...SIGNIFICANT FLOODING OCCURS IN PASTURE LAND NEAR THE
RIVER.

$$
409 
WGUS83 KGID 221112
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
612 AM CDT TUE JUN 22 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KANSAS...
 
  NORTH FORK SOLOMON NEAR PORTIS AFFECTING OSBORNE AND SMITH COUNTIES 
  SOUTH FORK SOLOMON NEAR OSBORNE AFFECTING OSBORNE COUNTY 

KSC141-183-222312-
/O.EXT.KGID.FL.W.0020.000000T0000Z-100623T1530Z/
/PTIK1.2.ER.100620T0500Z.100621T0900Z.100622T2130Z.NO/
612 AM CDT TUE JUN 22 2010

THE FLOOD WARNING CONTINUES FOR
  THE NORTH FORK SOLOMON NEAR PORTIS.
* AT  5:30 AM TUESDAY THE STAGE WAS 17.3 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE THIS AFTERNOON.


$$

KSC141-222312-
/O.EXT.KGID.FL.W.0021.000000T0000Z-100623T1732Z/
/OSBK1.1.ER.100620T2158Z.100622T0230Z.100622T2332Z.NO/
612 AM CDT TUE JUN 22 2010

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH FORK SOLOMON NEAR OSBORNE.
* AT  5:30 AM TUESDAY THE STAGE WAS 18.2 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS EVENING.
* AT 20.0 FEET...SIGNIFICANT FLOODING OCCURS IN PASTURE LAND NEAR THE
  RIVER.

$$
128 
WGUS83 KGID 221437
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
937 AM CDT TUE JUN 22 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KANSAS...
 
  SOUTH FORK SOLOMON NEAR OSBORNE AFFECTING OSBORNE COUNTY 

KSC141-230237-
/O.EXT.KGID.FL.W.0021.000000T0000Z-100623T2302Z/
/OSBK1.1.ER.100620T2158Z.100622T0230Z.100623T0502Z.NO/
937 AM CDT TUE JUN 22 2010

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH FORK SOLOMON NEAR OSBORNE.
* AT 8:30 AM TUESDAY THE STAGE WAS 17.9 FEET.
* FLOOD STAGE IS 14.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  AFTER MIDNIGHT TOMORROW.


$$
106 
WGUS83 KGID 230200
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
900 PM CDT TUE JUN 22 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KANSAS...
 
  SOUTH FORK SOLOMON NEAR OSBORNE AFFECTING OSBORNE COUNTY 
KSC141-231400-
/O.EXT.KGID.FL.W.0021.000000T0000Z-100623T2022Z/
/OSBK1.1.ER.100620T2158Z.100622T0230Z.100623T0222Z.NO/
900 PM CDT TUE JUN 22 2010

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH FORK SOLOMON NEAR OSBORNE.
* AT 8:30 PM TUESDAY THE STAGE WAS 14.5 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER IS EXPECTED TO CONTINUE TO FALL TONIGHT AND 
  REACH BELOW FLOOD STAGE BY TOMORROW MORNING.
* AT 14.0 FEET...THE NORTH BANK OVERFLOWS.  AT 15 FEET...THE SOUTH 
  BANK OVERFLOWS AND THE CITY GOLF COURSE BEGINS TO FLOOD.

$$
388 
WGUS83 KGID 230509
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1209 AM CDT WED JUN 23 2010

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
KANSAS...
 
  SOUTH FORK SOLOMON NEAR OSBORNE AFFECTING OSBORNE COUNTY
KSC141-230539-
/O.CAN.KGID.FL.W.0021.000000T0000Z-100623T2022Z/
/OSBK1.1.ER.100620T2158Z.100622T0230Z.100623T0217Z.NO/
1209 AM CDT WED JUN 23 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE SOUTH FORK SOLOMON NEAR OSBORNE.
* AT 11:30 PM TUESDAY THE STAGE WAS 12.7 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* FELL BELOW FLOOD STAGE AT  9:17 PM TUESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 8.5 FEET BY TOMORROW 
  MORNING.
* AT 14.0 FEET...THE NORTH BANK OVERFLOWS.  AT 15 FEET...THE SOUTH 
  BANK OVERFLOWS AND THE CITY GOLF COURSE BEGINS TO FLOOD.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this river flood warning went out at Jun 20, 6:38 AM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, Jun 20, 6:38 AM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
638 AM CDT SUN JUN 20 2010

.AVIATION...12Z TAF. THUNDERSTORMS CONTINUE NEAR KGRI EARLY THIS
MORNING AND WILL CARRY A TEMPO GROUP FOR THE FIRST HOUR OF THE TAF
TO COVER THOSE. MVFR CIGS ARE DEVELOPING ACROSS SOUTH CENTRAL
NEBRASKA...AND 06Z NAM BUFR SOUNDINGS SUGGEST THAT KGRI WILL GET
THOSE FOR A FEW HOURS BEFORE THEY SCATTER OUT LATER THIS MORNING.
A FRONTAL BOUNDARY WILL BE THE FOCUS FOR MORE THUNDERSTORMS THIS
AFTERNOON AND EVENING. THERE IS STILL SOME UNCERTAINTY IN WHERE
THE FRONT WILL BE THIS AFTERNOON...HOWEVER IT APPEARS IT SHOULD BE
CLOSE ENOUGH TO KGRI TO WARRANT CARRYING THUNDERSTORMS IN THE
TERMINAL LATE THIS AFTERNOON INTO TONIGHT.

&&

.PREV DISCUSSION... /ISSUED 344 AM CDT SUN JUN 20 2010/

DISCUSSION...ITS BEEN A BUSY NIGHT WITH THUNDERSTORMS CONTINUING
ACROSS SOUTH CENTRAL NEBRASKA.  THESE ARE MAINLY IN AN AREA OF H85
WARM AIR ADVECTION ALONG THE NORTHERN EDGE OF THE LOW LEVEL JET.
THE H85 WARM AIR ADVECTION WILL CONTINUE THIS MORNING...HOWEVER THE
LOW LEVEL JET SHOULD BEGIN TO RETREAT SOUTH AS PER THE LATEST RUC.
THIS WILL KEEP A CHANCE OF THUNDERSTORMS ACROSS PARTS OF SOUTH
CENTRAL NEBRASKA THIS MORNING...BUT THOSE SHOULD GRADUALLY
DIMINISH.

THE MAIN QUESTION FOR LATER THIS AFTERNOON INTO TONIGHT WILL BE THE
PLACEMENT OF THE SURFACE FRONT.  THE SHORT TERM MODELS HAVE
STRUGGLED WITH THIS OVER THE PAST FEW DAYS WHICH DIMINISHES
CONFIDENCE...BUT THE GENERAL TREND IS AGAIN FOR THE BOUNDARY TO LIFT
INTO FAR SOUTHERN NEBRASKA BY AFTERNOON.  INSTABILITY WILL NOT BE A
PROBLEM TODAY WITH 0-1KM MLCAPE VALUES OF 3500-4500 J/KG THIS
AFTERNOON ACROSS MUCH OF SOUTH CENTRAL NEBRASKA. DEEP LAYER SHEAR
(0-6KM) SHOULD BE SUFFICIENT FOR SUPERCELLS...SO ONCE CONVECTION
DEVELOPS ALONG THE BOUNDARY IT WILL RAPIDLY BECOME SEVERE. VERY
LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS.
ISOLATED TORNADOES WILL ALSO BE POSSIBLE WITH THE BOUNDARY IN THE
AREA...ESPECIALLY AS 0-1KM SRH RISES IN RESPONSE TO AN INCREASING
LOW LEVEL JET LATE THIS AFTERNOON INTO THE EVENING.

HEAVY RAINFALL WILL ALSO BE A CONCERN WITH PRECIPITABLE WATER
VALUES NEAR 2 INCHES ACROSS MUCH OF SOUTH CENTRAL NEBRASKA.
CONTEMPLATED THE ISSUANCE OF A FLASH FLOOD WATCH FOR TONIGHT
ACROSS SOUTH CENTRAL NEBRASKA....BUT A LACK OF CONFIDENCE IN THE
BOUNDARY LOCATION KEPT ME FOR PUTTING ONE OUT. WILL INSTEAD HIT
THE FLOOD THREAT IN THE HAZARDOUS WEATHER OUTLOOK...AND PUT HEAVY
RAIN IN THE GRIDS TO GET THE MESSAGE OUT ABOUT THE POTENTIAL FOR
FLOODING.

ANOTHER CONCERN FOR THIS AFTERNOON WILL BE THE HEAT...ESPECIALLY
ACROSS PARTS OF NORTH CENTRAL KANSAS WHERE HIGHS THIS AFTERNOON
COULD REACH NEAR 100. THE HOT TEMPERATURES COMBINED WITH DEWPOINTS
IN THE UPPER 60S TO NEAR 70 WILL BRING HEAT INDEX READINGS INTO
THE 100-104 DEGREE RANGE.

HAVE LESS CONFIDENCE IN THE BOUNDARY POSITION BY MONDAY AND
TUESDAY...HOWEVER THE NAM/GFS/ECMWF AND SREF ALL SUGGEST THAT IT
WILL EITHER BE IN OR NEAR THE FORECAST AREA.  THIS WILL KEEP THE
CHANCES FOR THUNDERSTORMS IN THE FORECAST ALONG WITH THE POTENTIAL
FOR SEVERE WEATHER.  THIS GENERAL THINKING ALSO LINES UP WITH THE
SPC DAY 2 AND DAY 3 OUTLOOKS WHICH KEEPS THE MAJORITY OF THE
FORECAST AREA IN A SLIGHT RISK.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 20, 4:57 AM CDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
457 AM CDT SUN JUN 20 2010

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
211200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
457 AM CDT SUN JUN 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

A FEW STRONG THUNDERSTORMS REMAIN POSSIBLE EARLY THIS MORNING
NORTHEAST OF A LINE FROM ARCADIA TO SUPERIOR. HAIL TO THE SIZE OF
NICKELS AND HEAVY RAINFALL WILL BE THE MAIN HAZARDS.

SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP AFTER 3 PM
TODAY...ESPECIALLY ACROSS SOUTH CENTRAL NEBRASKA. VERY LARGE HAIL
TO THE SIZE OF TENNIS BALLS AND DAMAGING WINDS OF 70 MPH WILL BE
THE PRIMARY HAZARDS. ISOLATED TORNADOES ARE ALSO POSSIBLE NEAR A
FRONTAL BOUNDARY THAT WILL BE LOCATED ACROSS SOUTH CENTRAL
NEBRASKA THIS AFTERNOON AND EVENING. ANOTHER CONCERN FROM THE
STORMS WILL BE HEAVY RAINFALL. THE STORMS WILL BE CAPABLE OF
PRODUCING TORRENTIAL DOWNPOURS WHICH COULD CREATE FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE ARE INTERMITTENT CHANCES FOR THUNDERSTORMS FROM MONDAY THROUGH
THURSDAY NIGHT...GENERALLY FAVORING THE EVENING AND OVERNIGHT
HOURS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS BOTH MONDAY
AND TUESDAY.

TEMPERATURES WILL BE HOT ACROSS FAR SOUTHERN NEBRASKA AND NORTH
CENTRAL KANSAS THROUGH AT LEAST TUESDAY. DAILY HIGH TEMPERATURES
WILL BE IN THE MIDDLE 90S TO AROUND 100...AND AFTERNOON HEAT INDEX
VALUES OF 100 TO 105 DEGREES ARE FORECAST ACROSS MOST OF NORTH
CENTRAL KANSAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED AFTER 3 PM TODAY.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, Jun 20, 4:17 AM CDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
417 AM CDT SUN JUN 20 2010

NEZ048-062-063-200945-
HALL NE-HAMILTON NE-MERRICK NE-
417 AM CDT SUN JUN 20 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MERRICK...
NORTHEASTERN HALL AND NORTHERN HAMILTON COUNTIES UNTIL 445 AM CDT...

AT 415 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GRAND ISLAND...MOVING EAST AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CHAPMAN...
  MARQUETTE...
  CENTRAL CITY...
  HORDVILLE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4092 9846 4104 9851 4105 9844 4104 9828
      4115 9827 4117 9791 4094 9782
TIME...MOT...LOC 0917Z 249DEG 38KT 4100 9835

EWALD
Special weather statement, Jun 20, 4:18 AM CDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
418 AM CDT SUN JUN 20 2010

NEZ087-200945-
THAYER NE-
418 AM CDT SUN JUN 20 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN THAYER COUNTY UNTIL
445 AM CDT...

AT 415 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HUBBELL...OR 34 MILES NORTH OF CONCORDIA...
MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GILEAD...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3999 9737 4000 9757 4012 9763 4020 9736
      4000 9735
TIME...MOT...LOC 0919Z 251DEG 26KT 4007 9747
Local storm report, Jun 20, 4:39 AM CDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
439 AM CDT SUN JUN 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     HAIL             CHAPMAN                 41.02N 98.16W
06/20/2010  E0.75 INCH       MERRICK            NE   TRAINED SPOTTER

&&

KING
Special weather statement, Jun 20, 5:42 AM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
542 AM CDT SUN JUN 20 2010

NEZ046-047-061-201115-
BUFFALO NE-HOWARD NE-SHERMAN NE-
542 AM CDT SUN JUN 20 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BUFFALO...WESTERN HOWARD
AND SHERMAN COUNTIES UNTIL 615 AM CDT...

AT 540 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HAZARD...OR 26 MILES NORTH OF KEARNEY...
MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LOUP CITY...
  ROCKVILLE...
  SHERMAN RESERVOIR DAM...
  ASHTON...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4137 9873 4114 9858 4096 9912 4107 9919
      4124 9920
TIME...MOT...LOC 1042Z 243DEG 30KT 4108 9906

EWALD
Local storm report, Jun 20, 6:53 AM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
653 AM CDT SUN JUN 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 AM     FLOOD            6 E ALTON               39.47N 98.84W
06/20/2010                   OSBORNE            KS   TRAINED SPOTTER

            FLOODING REPORTED AND BRIDGE UNDERWATER 2 MILES WEST OF
            BLOOMINGTON. WHEAT AND CORN FIELDS ALSO FLATTENED FROM
            HAIL LAST NIGHT.

&&

LEW
Special weather statement, Jun 20, 7:19 AM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
719 AM CDT SUN JUN 20 2010

NEZ040-047-201300-
GREELEY NE-HOWARD NE-
719 AM CDT SUN JUN 20 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HOWARD AND SOUTHWESTERN
GREELEY COUNTIES UNTIL 800 AM CDT...

AT 717 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR COTESFIELD...OR 23 MILES SOUTHEAST OF ORD...
MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ELBA...
  COTESFIELD...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4133 9835 4124 9872 4133 9875 4140 9875
      4154 9857
TIME...MOT...LOC 1219Z 235DEG 13KT 4132 9868

JCB

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 7:11 PM CDTTornado WarningGIDOsborne, Rooks, Smith34 min
Jun 19, 7:13 PM CDTTornado WarningGIDJewell, Mitchell47 min
Jun 19, 7:16 PM CDTFlash Flood WarningGIDOsborne, Phillips, Rooks, Smith6 hr
Jun 19, 7:21 PM CDTTornado WarningGIDMitchell, Osborne24 min
Jun 19, 7:32 PM CDTSevere Thunderstorm WarningGIDJewell, Smith43 min
Jun 19, 7:33 PM CDTSevere Thunderstorm WarningGIDPhillips, Rooks42 min
Jun 19, 7:34 PM CDTFlash Flood WarningGIDJewell, Mitchell, Osborne, Smith6 hr
Jun 19, 7:39 PM CDTTornado WarningGIDOsborne18 min
Jun 19, 7:47 PM CDTSevere Thunderstorm WarningGIDSmith28 min
Jun 19, 7:55 PM CDTSevere Thunderstorm WarningGIDJewell, Mitchell50 min
Jun 19, 8:09 PM CDTSevere Thunderstorm WarningGIDOsborne, Phillips, Rooks, Smith36 min
Jun 19, 8:17 PM CDTFlash Flood WarningGIDPhillips, Rooks6 hr
Jun 19, 8:42 PM CDTSpecial Weather StatementGIDJewell48 min
Jun 19, 8:58 PM CDTSevere Thunderstorm WarningGIDPhillips, Rooks47 min
Jun 19, 9:01 PM CDTRiver Flood WarningGIDRooks19 hr
Jun 19, 9:11 PM CDTRiver Flood WarningGIDMitchell37 hr
Jun 19, 9:17 PM CDTSevere Thunderstorm WarningGIDOsborne, Smith43 min
Jun 19, 9:39 PM CDTSevere Thunderstorm WarningGIDRooks51 min
Jun 19, 9:43 PM CDTSpecial Weather StatementGIDJewell32 min
Jun 19, 9:56 PM CDTSevere Thunderstorm WarningGIDOsborne49 min
Jun 19, 10:11 PM CDTSevere Thunderstorm WarningGIDJewell, Mitchell34 min
Jun 19, 10:23 PM CDTSevere Thunderstorm WarningGIDRooks28 min
Jun 19, 10:40 PM CDTSevere Thunderstorm WarningGIDOsborne, Smith50 min
Jun 19, 11:08 PM CDTSevere Thunderstorm WarningGIDJewell37 min
Jun 19, 11:16 PM CDTSevere Thunderstorm WarningGIDMitchell, Osborne44 min
Jun 19, 11:59 PM CDTSevere Thunderstorm WarningGIDMitchell31 min
Jun 20, 12:07 AM CDTAreal Flood WarningGIDJewell, Mitchell, Osborne, Phillips, Rooks, Smith12 hr
Jun 20, 1:24 AM CDTRiver Flood WarningGIDOsborne, Smith56 hr
Jun 20, 10:27 AM CDTFlash Flood WatchGIDJewell, Mitchell, Osborne, Phillips, Rooks, Smith21 hr
Jun 20, 12:00 PM CDTAreal Flood WarningGIDJewell, Mitchell, Osborne, Phillips, Rooks, Smith12 hr
Jun 20, 4:32 PM CDTSpecial Weather StatementGIDPhillips28 min
Jun 20, 4:53 PM CDTSevere Thunderstorm WarningGIDPhillips, Rooks52 min
Jun 20, 5:09 PM CDTSpecial Weather StatementGIDPhillips36 min
Jun 20, 5:16 PM CDTSevere Thunderstorm WarningGIDPhillips, Smith44 min
Jun 20, 5:42 PM CDTSevere Thunderstorm WarningGIDPhillips, Rooks48 min
Jun 20, 6:06 PM CDTSevere Thunderstorm WarningGIDOsborne, Smith39 min
Jun 20, 6:08 PM CDTSpecial Weather StatementGIDRooks37 min
Jun 20, 6:19 PM CDTSevere Thunderstorm WarningGIDOsborne, Rooks41 min
Jun 20, 6:27 PM CDTSevere Thunderstorm WarningGIDPhillips, Rooks33 min
Jun 20, 6:42 PM CDTSevere Thunderstorm WarningGIDOsborne, Smith63 min
Jun 20, 6:56 PM CDTSevere Thunderstorm WarningGIDOsborne, Rooks49 min
Jun 20, 6:59 PM CDTSevere Thunderstorm WarningGIDJewell, Mitchell46 min

Nearby

River Flood Warnings in Kansas, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.